Medical Questions > Womens Health > Sexual Health - Women Forum

Unexplained sadness

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
User Profile
Hey everyone,
I'm having a problem that I can't figure out on my own.

First of all I am on no medication except ortho tri cyclen lo. Keep that in mind. I had a normal period and have been taking my pills on time and such.

I moved into my new apartment with my two guy roomates who I love. Suddenly I meet a group of people and we all instantly get along. Probably the best friends I've ever had. I've been having a great time with them, and I started seeing a guy who I honestly can say has no faults that are obvious to me. I'm in univeristy and absolutely love every class I have which is a first for me, and overall life is the best it's ever been.
BUT
The past couple weeks, I've been not wanting to see my friends, I literally have to drag myself to hang out with them, and when I'm there I completely zone out. I'm not thinking of anything in particular. I used to probably urinate twice a day, now it's about twenty. My mood swings are absolutely menacing, I sleep really well, about 8 or 9 hours a night, but every morning when I wake up I just feel so sad.
I've started having nightmares, ones in which I face unescapable death: not just me, but the entire world basically. I keep dreaming of this little boy who says he is my son, so whenever I see little boys I get very sentimental. I have zero sex drive, which is soooo unusual to me. Especially with this new guy in my life, kind of a let down I can't get in the mood. EVER. All day every day for weeks now, I don't even think about sex except when thinking "I havent thought about sex in days".
No, I'm not pregnant. I had my period which was actually heavy but it was also normal, and I just know I'm not.
I've heard others having this problem, but never any answers.
Is it depression? Anxiety?

AND this all began when I started feeling pressure on the top of my head. On the left side. It doesn't hurt, just a lot of pressure as if a balloon was blowing up inside my head. I'm slightly concerned as to what this could be. Are there any ideas? ANYTHING, would be appreciated.
Did you find this post helpful?
|

User Profile
replied September 18th, 2008
Experienced User
PS

My brain frequently feels like it's numb in the same area I feel pressure. You know when your foot falls asleep? well it feels like that, but in my head.

And in about March of last year I lost all feeling in one of my toes. But that could just be something else.
|
Did you find this post helpful?

User Profile
replied September 19th, 2008
Experienced User
I have the same problem!

I am not sure if the whole sadness is depression but I am like that sometimes. I am 18 years old and also in University. Also I am on Birth control mine is called Marvelon it helps with my mood swings and regulates my periods. Sometimes the type of birth control you are on if it does not agree with you it will make you feel different if you have just changed to this type of b.c then maybe you should see your doctor and ask to be switched. I was on Tri Cyclen and it was brutal. On another note even though you may be extremely happy about your classes and friends you may be stressing. Which leads to your "head aches" I went to a Neurologist(Brain doctor) and he told me these a tension head aches, it feels as if you are wearing a hat or head band too tight and sometimes feel as if you head is full of air. These headaches are some what sort of a migraine and sometimes they lead to different issues. I once had the headaches so bad that my whole left foot went numb. I am not sure if this is your problem but sometimes its nice to hear someone else shares the same problem! haha

Hope what I've said some what helped!

ttyl
|
Did you find this post helpful?

replied September 20th, 2008
Extremely eHealthy
I suggest you speak with your doctor about what you are experiencing. It sounds like you may be having bouts of depression. Birth control pills can cause depression in some women. There is treatment for depression. Depression can be mild to severe and can effect you in many ways. Go see your doctor. Treatment can help.
|
Did you find this post helpful?

replied September 30th, 2008
I have the same feeling in my head but mine is sometimes on the right, it freaked me out so much I asked the doctor to send me for a ct scan, thankfully it came back absolutely normal. I also get headaches and pains around the temples, which I've been told are most likely tension headaches. I get paranoid about something medical happening to me, but I've been told that could be a side-effect of my under-active thyroid. Ask your doctor for a full blood test, that should rule out most medical problems, like anemia, diabetes and thyroid problems.
|
Did you find this post helpful?

replied August 3rd, 2009
I found your post so long after you placed it. I was on a tri-cyclin type birth control in the early 1990s. It caused me terrible depression, and it took me 3 years to figure out that it was the birth control, and not "just me." I almost lost my husband and my job. Once I figured it out and changed birth control meds, the depression subsided. It took some time to find the right med, but I finally did. For many years afterward, I was very angry that a medical professional did not pick up on this, or warn me about potential side effects. It was a very dark time in my life, and I hope that this post can help get the word out. I'm still all for birth control pills, but you have to be careful about which one you are on!
|
Did you find this post helpful?